Skip to main content
Log in

Ergodicity and stationary distribution of a stochastic SIRI epidemic model with logistic birth and saturated incidence rate

  • Original Research Paper
  • Published:
The Journal of Analysis Aims and scope Submit manuscript


The present study aims to investigate the dynamic behavior of a stochastic SIRI model with logistic birth and saturated incidence rate. First, we show that the solution of the proposed stochastic SIRI model is global and positive. Then, we established sufficient conditions for the extinction and persistence in mean of the infectious disease. Moreover, by formulating a suitable stochastic Lyapunov function, we establish sufficient conditions for the existence and uniqueness of an ergodic stationary distribution of the solution of the model. Finally, the theoretical results are verified by some numerical simulations.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Subscribe and save

Springer+ Basic
EUR 32.99 /Month
  • Get 10 units per month
  • Download Article/Chapter or Ebook
  • 1 Unit = 1 Article or 1 Chapter
  • Cancel anytime
Subscribe now

Buy Now

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Fig. 1
Fig. 2
Fig. 3
Fig. 4
Fig. 5

Similar content being viewed by others


  1. Bacaër, N. 2011. A short history of mathematical population dynamics, vol. 618. London: Springer.

    Book  Google Scholar 

  2. Boukanjime, B., M. El Fatini, A. Laaribi, R. Taki, and K. Wang. 2021. A Markovian regime-switching stochastic hybrid time-delayed epidemic model with vaccination. Automatica 133: 109881.

    Article  MathSciNet  Google Scholar 

  3. Cai, Y., Y. Kang, M. Banerjee, and W. Wang. 2015. A stochastic SIRS epidemic model with infectious force under intervention strategies. Journal of Differential Equations 259 (12): 7463–7502.

    Article  MathSciNet  Google Scholar 

  4. Cao, Z., W. Feng, X. Wen, and L. Zu. 2019. Dynamical behavior of a stochastic SEI epidemic model with saturation incidence and logistic growth. Physica A: Statistical Mechanics and Its Applications 523: 894–907.

    Article  MathSciNet  Google Scholar 

  5. Caraballo, T., M. El Fatini, I. Sekkak, R. Taki, and A. Laaribi. 2020. A stochastic threshold for an epidemic model with isolation and a non linear incidence. Communications on Pure & Applied Analysis 19 (5): 2513.

    Article  MathSciNet  Google Scholar 

  6. El Fatini, M., M. El Khalifi, R. Gerlach, A. Laaribi, and R. Taki. 2019. Stationary distribution and threshold dynamics of a stochastic SIRS model with a general incidence. Physica A: Statistical Mechanics and its Applications 534: 120696.

    Article  MathSciNet  Google Scholar 

  7. El Fatini, M., A. Laaribi, R. Pettersson, and R. Taki. 2019. Lévy noise perturbation for an epidemic model with impact of media coverage. Stochastics 91 (7): 998–1019.

    Article  MathSciNet  Google Scholar 

  8. El Fatini, M., A. Lahrouz, R. Pettersson, A. Settati, and R. Taki. 2018. Stochastic stability and instability of an epidemic model with relapse. Applied Mathematics and Computation 316: 326–341.

    Article  MathSciNet  Google Scholar 

  9. El Fatini, M., I. Sekkak, R. Taki, and T. El Guendouz. 2021. A control treatment for a stochastic epidemic model with relapse and Crowly-Martin incidence. The Journal of Analysis 29: 713–729.

    Article  MathSciNet  Google Scholar 

  10. Georgescu, P., and H. Zhang. 2013. A Lyapunov functional for a SIRI model with nonlinear incidence of infection and relapse. Applied Mathematics and Computation 219 (16): 8496–8507.

    Article  MathSciNet  Google Scholar 

  11. Has, R. Z. 1980. minskiı. Stochastic stability of differential equations, volume 7 of Monographs and Textbooks on Mechanics of Solids and Fluids: Mechanics and Analysis. Sijthoff & Noordhoff, Alphen aan den Rijn.

  12. Hu, W., Q. Zhu, and H.R. Karimi. 2019. Some improved Razumikhin stability criteria for impulsive stochastic delay differential systems. IEEE Transactions on Automatic Control 64 (12): 5207–5213.

    Article  MathSciNet  Google Scholar 

  13. Khasminskii, R. 2011. Stochastic stability of differential equations (Vol. 66). Springer Science & Business Media.

  14. Kloeden, P.E., and E. Platen. 1992. Higher-order implicit strong numerical schemes for stochastic differential equations. Journal of statistical physics 66 (1): 283–314.

    Article  MathSciNet  Google Scholar 

  15. Lakhal, M., R. Taki, M. El Fatini, and T. El Guendouz. 2023. Quarantine alone or in combination with treatment measures to control COVID-19. The Journal of Analysis 31 (4): 2347–2369.

    Article  MathSciNet  Google Scholar 

  16. Lahrouz, A., A. Settati, M. El Fatini, R. Pettersson, and R. Taki. 2020. Probability analysis of a perturbed epidemic system with relapse and cure. International Journal of Computational Methods 17 (03): 1850140.

    Article  MathSciNet  Google Scholar 

  17. Liu, J. 2016. Hopf bifurcation analysis for an SIRS epidemic model with logistic growth and delays. Journal of applied mathematics and computing 50 (1): 557–576.

    Article  MathSciNet  Google Scholar 

  18. Liu, Q., D. Jiang, T. Hayat, and B. Ahmad. 2018. Stationary distribution and extinction of a stochastic SIRI epidemic model with relapse. Stochastic Analysis and Applications 36 (1): 138–151.

    Article  MathSciNet  Google Scholar 

  19. Liu, Y., X.X. Zhang, J.J. Yu, C. Liang, Q. Xing, C. Yao, and C.Y. Li. 2020. Tuberculosis relapse is more common than reinfection in Beijing, China. Infectious Diseases 52 (12): 858–865.

    Article  Google Scholar 

  20. Mao, X. 2007. Stochastic differential equations and applications. Elsevier.

    Google Scholar 

  21. Nelson, K.E., and C.M. Williams, eds. 2014. Infectious disease epidemiology: theory and practice. Boston: Jones & Bartlett Publishers.

    Google Scholar 

  22. Øksendal, B. 2013. Stochastic differential equations: an introduction with applications. Berlin: Springer Science & Business Media.

    Google Scholar 

  23. Pitchaimani, M., and S.P. Rajasekar. 2018. Global analysis of stochastic SIR model with variable diffusion rates. Tamkang Journal of Mathematics 49 (2): 155–182.

    Article  MathSciNet  Google Scholar 

  24. Rajasekar, S.P., and M. Pitchaimani. 2020. Ergodic stationary distribution and extinction of a stochastic SIRS epidemic model with logistic growth and nonlinear incidence. Applied Mathematics and Computation 377: 125143.

    Article  MathSciNet  Google Scholar 

  25. Taki, R., M. El Fatini, M. El Khalifi, M. Lakhal, and K. Wang. 2021. Understanding death risks of Covid-19 under media awareness strategy: a stochastic approach. Journal of Analysis.

    Article  Google Scholar 

  26. Shi, Z., Z. Cao, and D. Jiang. 2023. Host vector dynamics of a nonlinear pine wilt disease model in deterministic and stochastic environments. Journal of the Franklin Institute 360 (7): 5171–5210.

    Article  MathSciNet  Google Scholar 

  27. Shi, Z., and D. Jiang. 2022. Dynamical behaviors of a stochastic HTLV-I infection model with general infection form and Ornstein–Uhlenbeck process. Chaos, Solitons & Fractals 165: 112789.

    Article  MathSciNet  Google Scholar 

  28. Shi, Z., and D. Jiang. 2023. Dynamics and density function of a stochastic COVID-19 epidemic model with Ornstein–Uhlenbeck process. Nonlinear Dynamics 111 (19): 18559–18584.

    Article  Google Scholar 

  29. Van den Driessche, P., and J. Watmough. 2002. Reproduction numbers and sub-threshold endemic equilibria for compartmental models of disease transmission. Mathematical Biosciences 180 (1–2): 29–48.

    Article  MathSciNet  Google Scholar 

  30. Van den Driessche, P., and X. Zou. 2007. Modeling relapse in infectious diseases. Mathematical Biosciences 207 (1): 89–103.

    Article  MathSciNet  Google Scholar 

  31. Wang, B., and Q. Zhu. 2018. Stability analysis of semi-Markov switched stochastic systems. Automatica 94: 72–80.

    Article  MathSciNet  Google Scholar 

  32. Kutoyants, Y.A. 2004. Statistical Inference for Ergodic Diffusion Processes. London: Springer-Verlag.

    Book  Google Scholar 

  33. Zhang, Y., X. Ma, and A. Din. 2021. Stationary distribution and extinction of a stochastic SEIQ epidemic model with a general incidence function and temporary immunity. AIMS Mathematics 6 (11): 12359–12378.

    Article  MathSciNet  Google Scholar 

  34. Zhu, C., and G. Yin. 2007. Asymptotic properties of hybrid diffusion systems. SIAM Journal on Control and Optimization 46 (4): 1155–1179.

    Article  MathSciNet  Google Scholar 

  35. Zhu, Q. 2014. pth moment exponential stability of impulsive stochastic functional differential equations with Markovian switching. Journal of the Franklin Institute 351 (7): 3965–3986.

    Article  MathSciNet  Google Scholar 

  36. Zhu, Q. 2018. Stabilization of stochastic nonlinear delay systems with exogenous disturbances and the event-triggered feedback control. IEEE Transactions on Automatic Control 64 (9): 3764–3771.

    Article  MathSciNet  Google Scholar 

  37. Zhu, Q., S. Song, and T. Tang. 2017. Mean square exponential stability of stochastic nonlinear delay systems. International Journal of Control 90 (11): 2384–2393.

    Article  MathSciNet  Google Scholar 

Download references


The authors are very grateful to the Editor and the Reviewers for their helpful and constructive comments and suggestions.


This work is Funded by Ministerio de Ciencia e Innovación (Spain) and FEDER (European Community) under grant PID2021-122991NB-C21.

Author information

Authors and Affiliations


Corresponding author

Correspondence to Regragui Taki.

Ethics declarations

Conflict of interest

Authors declare that they have no conflict of interest.

Ethical approval

This article does not contain any studies with human participants or animals performed by any of the authors.

Additional information

Communicated by S. Ponnusamy.

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Springer Nature or its licensor (e.g. a society or other partner) holds exclusive rights to this article under a publishing agreement with the author(s) or other rightsholder(s); author self-archiving of the accepted manuscript version of this article is solely governed by the terms of such publishing agreement and applicable law.

Reprints and permissions

About this article

Check for updates. Verify currency and authenticity via CrossMark

Cite this article

Mdaghri, A., Lakhal, M., Taki, R. et al. Ergodicity and stationary distribution of a stochastic SIRI epidemic model with logistic birth and saturated incidence rate. J Anal (2024).

Download citation

  • Received:

  • Accepted:

  • Published:

  • DOI: